Topics Discussed: acute illness; gamma hydroxybutyrate; gamma hydroxybutyrate overdose; pharmacology.
Sections: Gamma-Hydroxybutyrate: Introduction, Pharmacology, Pathophysiology, Diagnosis, Treatment, References, Suggested Reading.
- The clinical picture of an abrupt onset of coma followed by rapid recovery within a few hours should arouse suspicion for GHB intoxication.
- GHB levels are rarely available in a timely fashion.
- Coingestions with alcohol and ecstasy are commonly associated with the recreational use of GHB.
- Exposures to solvents or other products containing GHB precursors may lead to delayed GHB intoxication.
- From a legal perspective, GHB levels are problematic
The content above is only an
excerpt. For full access, log into an existing user account below, purchase an annual subscription, or
purchase a short-term subscription to the complete website.
offers pediatrics students,
educators, and practioners access to leading McGraw-Hill texts, interactive imaging
content, exclusive multimedia, and flexible curricular tools.
Timed access to all of AccessPediatrics
24 hours for $29.95
48 hours for $49.95